Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 42, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Aug 5, 2011, 5:28 PM CDT for Clay County, Kansas. It took effect at Aug 5, 2011, 11:10 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2011, 5:28 PM CDT (22:28 UTC)
- In effect from
- Aug 5, 2011, 11:10 PM CDT
- Expired
- Aug 6, 2011, 4:34 PM CDT
- In force
- 17 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Clay County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Clay Center (CYCK1).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
626 WGUS43 KTOP 052228 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 528 PM CDT FRI AUG 5 2011 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-060628- /O.NEW.KTOP.FL.W.0042.110806T0430Z-110807T1236Z/ /CYCK1.1.ER.110806T0430Z.110806T1200Z.110807T0036Z.NO/ 528 PM CDT FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM THIS EVENING TO SUNDAY MORNING. * AT 4:30 PM FRIDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 16.0 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
3 follow-up statements
183 WGUS83 KTOP 060412 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1112 PM CDT FRI AUG 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-061212- /O.EXT.KTOP.FL.W.0042.110806T0410Z-110807T1236Z/ /CYCK1.1.ER.110806T0334Z.110806T1200Z.110807T0036Z.NO/ 1112 PM CDT FRI AUG 5 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM THIS EVENING TO SUNDAY MORNING. * AT 10:30 PM FRIDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 16.0 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
960 WGUS83 KTOP 061301 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 801 AM CDT SAT AUG 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-062101- /O.EXT.KTOP.FL.W.0042.000000T0000Z-110807T0256Z/ /CYCK1.1.ER.110806T0337Z.110806T0900Z.110806T1456Z.NO/ 801 AM CDT SAT AUG 6 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL THIS EVENING. * AT 7:30 AM SATURDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$ MRC
814 WGUS83 KTOP 062134 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 434 PM CDT SAT AUG 6 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-062204- /O.CAN.KTOP.FL.W.0042.000000T0000Z-110807T0256Z/ /CYCK1.1.ER.110806T0337Z.110806T0900Z.110806T1356Z.NO/ 434 PM CDT SAT AUG 6 2011 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER AT CLAY CENTER. * AT 3:30 PM SATURDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 8:56 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.8 FEET BY SUNDAY MORNING. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 5, 3:28 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 5, 3:28 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT FRI AUG 5 2011 .DISCUSSION... 20Z WATER VAPOR SHOWS THE MID LEVEL RIDGE REMAINS OVER EAST TX. IT ALSO SHOWS A BROAD AREA OF MID LEVEL DRY AIR ADVECTING EAST INTO THE CENTRAL ROCKIES. AT THE SFC THERE HAS BEEN A WEAK AREA OF HIGH PRESSURE FROM THE MORNING PRECIP WITH A WARM FRONT OVER FAR SOUTHEASTERN KS. FORECAST FOR NIGHT IS DEPENDENT ON WHETHER ANOTHER MCV WILL DEVELOP OUT WEST. ALL OF THE MODELS BUT THE GFS SHOW THAT CONVECTION OFF THE HIGHER TERRAIN WILL NOT GENERATE ANOTHER MCV. THEREFORE WITH A GENERAL LACK OF FORCING...AM LESS OPTIMISTIC THAT THERE WILL BE ANOTHER ROUND OF LATE NIGHT/EARLY MORNING CONVECTION AND HAVE LOWERED POPS. THINK THAT THE DRY AIR ADVECTING INTO THE ROCKIES MAY FAVOR DEEPER CONVECTION FURTHER SOUTH THIS EVENING AND PRECIP STAYING SOUTHWEST OF THE FORECAST AREA OVERNIGHT. AS FOR SATURDAY...BOTH THE NAM AND GFS FORECAST SOUNDINGS ARE SHOWING THE BOUNDARY LAYER TO BE CAPPED BY A WARM LAYER OF AIR AND THAT THE WARM FRONT WILL STAY SOUTH OF THE FORECAST AREA. BECAUSE OF THIS HAVE REMOVED POPS DURING THE DAY. HIGHS SATURDAY SHOULD BE IN THE 90S. HOWEVER AM A LITTLE CONCERNED WITH THE MODELS KEEPING AN EASTERLY WIND /AND GENERALLY LIGHT WINDS AS WELL/ THAT HIGHS SATURDAY COULD BE A LITTLE TO WARM DUE TO LIMITED MIXING OF THE BOUNDARY LAYER. HOWEVER WITH LIMITED MIXING...MOISTURE IS LIKELY TO POOL NORTH OF THE WARM FRONT ACROSS MUCH OF THE FORECAST AREA. SO EVEN IF HIGHS DO NOT MAKE IT INTO THE UPPER 90S...IT SHOULD STILL FEEL LIKE AROUND 105 DUE TO THE HUMIDITY WITH DEWPOINTS HOLDING IN THE LOWER AND MID 70S. BECAUSE OF THIS WILL ISSUE A HEAT ADVISORY FOR AREAS ALONG AND SOUTH OF THE KS RIVER EXPECTING HEAT INDICES AROUND 105 DURING THE AFTERNOON SATURDAY. WOLTERS A RATHER ACTIVE PATTERN IS STILL ON TRACK TO PERSIST THROUGH MUCH OF NEXT WEEK. ALTHOUGH THE UPPER PATTERN WILL NOT CHANGE MUCH...UPPER LEVEL WESTERLIES MAKING JUST ENOUGH SOUTHWARD PROGRESS INTO THE CENTRAL PORTIONS OF THE COUNTRY WILL ALLOW FOR FRONTAL PASSAGES TO OCCUR ON A FEW OCCASIONS. FIRST WEAK FRONT STILL ON TRACK TO PUSH IN SATURDAY NIGHT AND LIKELY STALL IN KANSAS FOR SUNDAY...REINFORCING THE OLD BAROCLINIC ZONE THAT SHOULD STILL BE IN PLACE. BEST PRECIP CHANCES FOR THESE PERIODS SHOULD BE NEAR THE OLD BOUNDARY...WITH FLOW OVER IT AHEAD OF THE INCOMING FRONT GIVING AN ELEVATED STORM THREAT SATURDAY NIGHT. A STRONGER SHORTWAVE AND FRONT MOVE INTO THE NORTHERN PLAINS SUNDAY NIGHT. MODELS ARE FAIRLY CONSISTENT WITH GOOD LOW LEVEL CONVERGENCE SETTING UP OVER THE NORTHEAST THIRD OF THE STATE IN RESPONSE. HOW MUCH OF THIS CONVECTION PERSISTS INTO MONDAY AS WELL AS THE COLD FRONTS TIMING WILL PLAY A LARGE ROLE IN WHERE AFTERNOON TEMPS END UP MONDAY. SIMILAR SCENARIO EXISTS FOR SUNDAY TEMPS IN TERMS OF PRECIP TIMING. THE 09Z AND 15Z SREF CERTAINLY SUPPORT SOME NEED FOR HEAT HEADLINES TO CONTINUE FOR SOUTHERN AREAS...BUT ALSO EXHIBIT A QUITE LARGE SPREAD TEMP FIELDS...AND NOT ENOUGH CONFIDENCE EXISTS FOR THIS INCLUSION. THIS FRONT SHOULD PUSH THROUGH MONDAY NIGHT WITH FAIRLY GOOD SHEAR TO SUPPORT SOME SEVERE STORMS. WILL KEEP TUESDAY DRY THINKING THE PRECIP WILL BE SOUTH AND EAST BY DAWN. TUESDAY NIGHT INTO THURSDAY PERIODS SHOULD SEE THE ISENTROPIC LIFT PATTERN RETURN...WITH FRONT PERHAPS EXITING THURSDAY NIGHT AHEAD OF ANOTHER SHORTWAVE. CONFIDENCE IN THE SPECIFICS OF THIS TIMING IS LOW ENOUGH TO KEEP SMALL POPS INTO FRIDAY HOWEVER. COOLER TEMPS SHOULD TAKE HOLD FOR MUCH OF NEXT WEEK. 65 && .AVIATION... CONFIDENCE IN WHEN AND IF CONVECTION WILL REDEVELOP IS TOO LOW TO INCLUDE IN FORECAST AT THIS TIME. THE GFS IS THE ONLY OPERATIONAL MODEL THAT BRINGS ANOTHER MCV ACROSS THE AREA TONIGHT. THEREFORE AM NOT CONFIDENT ANOTHER MCS WILL IMPACT THE AREA. OUTSIDE OF THAT FORECAST SHOULD BE VFR WITH LIGHT WINDS DUE TO WEAK SFC RIDGING OVER THE TERMINALS. LATER SHIFTS MAY NEED TO WATCH OUR FOR MVFR VSBY DUE TO GROUND FOG AROUND 12Z SATURDAY. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM TO 8 PM CDT SATURDAY FOR KSZ022>024-026- 035>040-054>056-058-059. &&
Hazardous weather outlook, Aug 5, 3:34 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 334 PM CDT FRI AUG 5 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-062045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 334 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP MAINLY ACROSS NORTHEAST KANSAS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HEAT ADVISORY IS IN EFFECT ALONG AND SOUTH OF THE KANSAS RIVER FOR SATURDAY AFTERNOON DUE TO HEAT INDICES INCREASING TO AROUND 105 DEGREES THUNDERSTORMS ARE POSSIBLE OFF AND ON FOR SATURDAY NIGHT THROUGH THURSDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG OR SEVERE SATURDAY NIGHT...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:08 AM CDT | Special Weather Statement | TOP | Cloud, Ottawa, Republic | 52 min |
| Aug 5, 3:27 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 33 min |
| Aug 5, 3:55 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Washington | 50 min |
| Aug 5, 4:01 AM CDT | Special Weather Statement | TOP | Clay, Dickinson, Ottawa | 59 min |
| Aug 5, 4:10 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 35 min |
| Aug 5, 4:29 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 46 min |
| Aug 5, 5:09 AM CDT | Special Weather Statement | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 51 min |
| Aug 5, 5:26 AM CDT | Special Weather Statement | TOP | Dickinson, Morris | 34 min |
| Aug 5, 6:18 AM CDT | Special Weather Statement | TOP | Lyon, Osage | 27 min |
| Aug 5, 3:35 PM CDT | Heat Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 48 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.